• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
* * * * * 1 votes

Strange neurological condition post MDMA Use. Need help.

mdma ecstasy brain damage receptor upregulation reverse tolerance caffeine intolerance serotonin dopamine adrenaline brain

  • Please log in to reply
4 replies to this topic
⌛⇒ write a quiz!

#1 apenta

  • Member
  • 3 posts
  • 2
  • Location:Hungary
  • NO

Posted 02 December 2018 - 03:20 PM


Hello. I'm suffering from a very rare, unexplained condition which makes my life difficult.
I'm desperately looking for answers and a possible solution. I'm delighted with every tangible help.
 
So here's my story. Back in 2015 I have took MDMA pills around 10 times in total, in a 4 months time frame. The last occasion was in the December of 2015.
I had a case of mild serotonin syndrome, so after that I completely stopped using any drugs. But that last occasion drastically changed/damaged something in my brain.
Since then my nervous system is in this constant overdrive, and my body can't tolerate stimulants anymore. Literally. Even if I drink a sip of coffee, I have this weird, overstimulated feeling from it, it feels like an overdose, my heart is racing and I feel really weird.
I think I somehow damaged by brain. I think anytime something triggers adrenaline/dopamine/serotonin, even if its a tiny amount, it sends my entire nervous system into overdrive.
 
So no more ephedrine for cold, no more caffeine, and any medicine that acts as a stimulant. Just to show you an example of how bad the situation is.
My doctor prescribed a corticosteroid spray for my sinusitis (which is adrenergic), and my body reacted it the worst possible way. 
It felt like I just took 1kg of speed, my blood pressure was in the sky, I was so overstimulated I thought I will die. And it lasted for 3 days.
So same thing with caffeine. Even if I eat a little chocolate I will feel this way for a few days. I also can't tolerate nicotine anymore, or any stimulant for that matter, my whole adrenergic, dopaminergic, serotonin system became hypersensitive.
 
I'm not a neurologist but I came up with some possible explanations.
 
1. Receptor upregulation
Sensitization (sometimes called reverse tolerance) refers to a progressive enhancement of the locomotor and stereotypy responses with repeated exposure to a drug.
A related phenomenon, reverse tolerance, refers to an increase in a drug's potency with repeated exposure due to toxic reactions.
 
2. Neurotransmitter transporter damage
Maybe the monoamine transporters are somehow damaged, so they can't properly reuptake their associated amine neurotransmitters (serotonin, dopamine, norepinephrine).
 
3. MAO deficiency
What if I don't have enough from this enzyme anymore, so my body is unable to break down these neurotransmitters properly?
 
I was only 17 years old back then, I was irresponsible, I wake up every morning regretting that I took those pills. I don't know if my brain will heal by it's own, I mean, ever, because it's been 3 years and still no improvement. First I thought this is some kind of temporary state, but now I'm worried that it's permanent.
Now I will need to tell my dentist that he can't give me anesthetic, because it contains epineprhine, so probably my brain would react the same way it reacted to the corticosteroid and caffeine.
I talked to some doctors in my area (Hungary) but they were clueless. My blood test was okay, they said my liver is healthy, even perfomed MRI on my brain, and no abnormality was found.
I'm exercising a lot, I eat healthy and sleep a lot, but so far I didn't help. Do you think anyone is in the same boat? Or this condition is so rare that only I have it? Is there any cure?
 

  • Disagree x 1

#2 guybrush33

  • Guest
  • 16 posts
  • 2
  • Location:Germany
  • NO

Posted 09 December 2018 - 09:48 PM

hi...Have you tested all your neurotransmitters?so how you know u have had serotonin  syndrome?
Yes there can be upregulation..Im also somehow struggling with it...I took ketotifen for 6 months straight. Its a potent h1 antagonist and it upregulates beta-receptors everywhere. Maybe your histamin is also somehow suppressed and all beta receptors are upregulated? beta receptors control bloodpressures and heartrate etc...



sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#3 apenta

  • Topic Starter
  • Member
  • 3 posts
  • 2
  • Location:Hungary
  • NO

Posted Yesterday, 01:28 PM

hi...Have you tested all your neurotransmitters?so how you know u have had serotonin  syndrome?
Yes there can be upregulation..Im also somehow struggling with it...I took ketotifen for 6 months straight. Its a potent h1 antagonist and it upregulates beta-receptors everywhere. Maybe your histamin is also somehow suppressed and all beta receptors are upregulated? beta receptors control bloodpressures and heartrate etc...

I knew I had serotonin syndrome from the symptoms, that's very common with serotonin reuptake inhibitors. The thing I don't understand, how did that upregulated any receptor? It's supposed to downregulate them not upregulate.
Now that you reminded me, I also took Allegra (fexofenadin) few years ago which is an antihistamine, but I only took that for a short amount of time, around few weeks, and I did not think it might be related to this condition, but who knows. By the way thanks for your answer, I'm very clueless.



#4 ceridwen

  • Member
  • 1,243 posts
  • 92

Member Away
  • Location:UK

Posted Yesterday, 01:57 PM

@apenta try ketogenic diet and royal jelly maybe chlorella as well. See how that goes.

sponsored ad

  • Advert
Click HERE to rent this advertising spot for BRAIN HEALTH to support LongeCity (this will replace the google ad above).

#5 John250

  • Member
  • 1,260 posts
  • 86
  • Location:Temecula
  • NO

Posted Yesterday, 05:29 PM


Hello. I'm suffering from a very rare, unexplained condition which makes my life difficult.
I'm desperately looking for answers and a possible solution. I'm delighted with every tangible help.

So here's my story. Back in 2015 I have took MDMA pills around 10 times in total, in a 4 months time frame. The last occasion was in the December of 2015.
I had a case of mild serotonin syndrome, so after that I completely stopped using any drugs. But that last occasion drastically changed/damaged something in my brain.
Since then my nervous system is in this constant overdrive, and my body can't tolerate stimulants anymore. Literally. Even if I drink a sip of coffee, I have this weird, overstimulated feeling from it, it feels like an overdose, my heart is racing and I feel really weird.
I think I somehow damaged by brain. I think anytime something triggers adrenaline/dopamine/serotonin, even if its a tiny amount, it sends my entire nervous system into overdrive.

So no more ephedrine for cold, no more caffeine, and any medicine that acts as a stimulant. Just to show you an example of how bad the situation is.
My doctor prescribed a corticosteroid spray for my sinusitis (which is adrenergic), and my body reacted it the worst possible way.
It felt like I just took 1kg of speed, my blood pressure was in the sky, I was so overstimulated I thought I will die. And it lasted for 3 days.
So same thing with caffeine. Even if I eat a little chocolate I will feel this way for a few days. I also can't tolerate nicotine anymore, or any stimulant for that matter, my whole adrenergic, dopaminergic, serotonin system became hypersensitive.

I'm not a neurologist but I came up with some possible explanations.

1. Receptor upregulation
Sensitization (sometimes called reverse tolerance) refers to a progressive enhancement of the locomotor and stereotypy responses with repeated exposure to a drug.
A related phenomenon, reverse tolerance, refers to an increase in a drug's potency with repeated exposure due to toxic reactions.

2. Neurotransmitter transporter damage
Maybe the monoamine transporters are somehow damaged, so they can't properly reuptake their associated amine neurotransmitters (serotonin, dopamine, norepinephrine).

3. MAO deficiency
What if I don't have enough from this enzyme anymore, so my body is unable to break down these neurotransmitters properly?

I was only 17 years old back then, I was irresponsible, I wake up every morning regretting that I took those pills. I don't know if my brain will heal by it's own, I mean, ever, because it's been 3 years and still no improvement. First I thought this is some kind of temporary state, but now I'm worried that it's permanent.
Now I will need to tell my dentist that he can't give me anesthetic, because it contains epineprhine, so probably my brain would react the same way it reacted to the corticosteroid and caffeine.
I talked to some doctors in my area (Hungary) but they were clueless. My blood test was okay, they said my liver is healthy, even perfomed MRI on my brain, and no abnormality was found.
I'm exercising a lot, I eat healthy and sleep a lot, but so far I didn't help. Do you think anyone is in the same boat? Or this condition is so rare that only I have it? Is there any cure?


I don’t think only 10 doses of MDMA could have caused any permanent damage. Maybe it wasn’t MDMA and was perhaps a research chem that hasn’t been widely studied.





Also tagged with one or more of these keywords: mdma, ecstasy, brain damage, receptor upregulation, reverse tolerance, caffeine intolerance, serotonin, dopamine, adrenaline, brain

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users